Alert archive / Georgia / River Flood Warnings in 2009

River Flood Warning 53, NWS Atlanta, GA

April 14, 20095 counties in Georgia

NWS Atlanta, GA issued this river flood warning at Apr 14, 2009, 2:20 AM EDT for 5 counties in Georgia. It took effect at Apr 14, 2009, 3:18 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2009, 2:20 AM EDT (06:20 UTC)
In effect from
Apr 14, 2009, 3:18 AM EDT
Expired
Apr 14, 2009, 3:12 PM EDT
In force
12 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

Counties Bibb County, GA, Houston County, GA, Jones County, GA, Monroe County, GA, Twiggs County, GA

The radar

The Robins AFB radar (KJGX), 31 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ocmulgee River at 5th Street Bridge at Macon (MACG1).

Action stage
16 ft
Minor stage
18 ft
Moderate stage
26 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02213000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS42 KFFC 140620
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
220 AM EDT TUE APR 14 2009

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES...
  MONROE AND TWIGGS COUNTIES

.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC021-153-169-207-289-142020-
/O.NEW.KFFC.FL.W.0053.090414T0718Z-090416T0000Z/
/MACG1.1.ER.090414T0718Z.090414T1800Z.090415T1800Z.NO/
220 AM EDT TUE APR 14 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE OCMULGEE RIVER NEAR MACON
* FROM THIS MORNING UNTIL WEDNESDAY EVENING.
* AT 1 AM TUESDAY THE STAGE WAS 17.8 FEET AND RISING. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 18.0 FEET. 
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY THIS 
  MORNING AND CONTINUE TO RISE TO NEAR 19.2 FEET BY THIS AFTERNOON.
  THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW EARLY
  AFTERNOON.
* AT 19.0 FEET...MINOR FLOODING CONTINUES. THE MACON GREENWAY 
  OCMULGEE HERITAGE TRAIL WILL BEGIN TO FLOOD IN AREAS JUST NORTH OF 
  THE FIFTH STREET BRIDGE. CITIZENS OF THE TRAIL WILL NEED TO STOP 
  USE. IN ADDITION...THE LOWEST SECTIONS OF THE CHARLES JONES GATEWAY
  PARK WILL FLOOD.
  

$$
4 follow-up statements
000 
WGUS82 KFFC 140859
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
459 AM EDT TUE APR 14 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES...
  MONROE AND TWIGGS COUNTIES 
  OCMULGEE RIVER NEAR ABBEVILLE AFFECTING DODGE...TELFAIR AND WILCOX
  COUNTIES 
  OCMULGEE RIVER NEAR LUMBER CITY AFFECTING MONTGOMERY...TELFAIR AND
  WHEELER COUNTIES 
  OCONEE RIVER NEAR PENFIELD  AFFECTING CLARKE...GREENE AND OCONEE 
  COUNTIES 

.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

&&

GAC021-153-169-207-289-142259-
/O.CON.KFFC.FL.W.0053.000000T0000Z-090416T0000Z/
/MACG1.1.ER.090414T0652Z.090414T1800Z.090415T1800Z.NO/
459 AM EDT TUE APR 14 2009

THE FLOOD WARNING CONTINUES FOR
  THE OCMULGEE RIVER NEAR MACON
* UNTIL WEDNESDAY EVENING. 
* AT 4 AM TUESDAY THE STAGE WAS 18.2 FEET AND RISING. 
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 18.0 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 19.2 FEET BY THIS AFTERNOON.
  THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EARLY AFTERNOON.
* AT 19.0 FEET...MINOR FLOODING CONTINUES. THE MACON GREENWAY 
  OCMULGEE HERITAGE TRAIL WILL BEGIN TO FLOOD IN AREAS JUST NORTH OF 
  THE FIFTH STREET BRIDGE. CITIZENS OF THE TRAIL WILL NEED TO STOP 
  USE. IN ADDITION...THE LOWEST SECTIONS OF THE CHARLES JONES GATEWAY
  PARK WILL FLOOD.

$$

GAC091-271-315-142100-
/O.CON.KFFC.FL.W.0037.000000T0000Z-090414T2100Z/
/ABBG1.2.ER.090401T2317Z.090407T2200Z.090414T1500Z.NO/
459 AM EDT TUE APR 14 2009

THE FLOOD WARNING CONTINUES FOR
  THE OCMULGEE RIVER NEAR ABBEVILLE
* UNTIL THIS AFTERNOON. 
* AT 6 PM MONDAY THE STAGE WAS 12.5 FEET AND FALLING. 
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 12.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS 
  MORNING.
* AT 12.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF LOWLANDS 
  ADJACENT TO THE RIVER BANK OCCURS. FLOOD WATERS REACH TOP OF THE 
  ABBEVILLE BOAT RAMP AND ALSO FLOODS NEARBY PARK.

$$

GAC209-271-309-142258-
/O.CON.KFFC.FL.W.0046.000000T0000Z-090416T1800Z/
/LBRG1.2.ER.090403T1820Z.090408T1330Z.090416T1200Z.NO/
459 AM EDT TUE APR 14 2009

THE FLOOD WARNING CONTINUES FOR
  THE OCMULGEE RIVER NEAR LUMBER CITY
* UNTIL THURSDAY AFTERNOON. 
* AT 4 AM TUESDAY THE STAGE WAS 15.9 FEET AND FALLING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 15.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THURSDAY 
  MORNING.
* AT 15.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS. WATER
  OVERFLOWS INTO THE BROAD SWAMPY FLOOD PLAIN. FARM FIELDS ON RIGHT 
  BANK FLOOD. GENERAL AGRICULTURE AND TIMBER INTEREST AFFECTED BY 
  FLOODING. IN ADDITION...WATER REACHES TOP OF BOAT RAMP NEAR HIGHWAY
  341 BRIDGE.

$$

GAC059-133-219-142258-
/O.CON.KFFC.FL.W.0052.000000T0000Z-090416T1424Z/
/PNFG1.1.ER.090414T1053Z.090415T0600Z.090416T0824Z.NO/
459 AM EDT TUE APR 14 2009

THE FLOOD WARNING CONTINUES FOR
  THE OCONEE RIVER NEAR PENFIELD 
* FROM THIS MORNING UNTIL THURSDAY MORNING.
* AT 4 AM TUESDAY THE STAGE WAS 10.0 FEET AND FALLING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE LATER THIS MORNING AND CONTINUE
  TO RISE TO NEAR 12.8 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER
  WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING.
* AT 11.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OCCURS. THE 
  RIGHT BANK BEGINS TO OVERFLOW INTO AGRICULTURAL LANDS AND PASTURES.

$$
000 
WGUS82 KFFC 141344
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
944 AM EDT TUE APR 14 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES...
  MONROE AND TWIGGS COUNTIES 
  OCMULGEE RIVER NEAR ABBEVILLE AFFECTING DODGE...TELFAIR AND WILCOX
  COUNTIES 
  OCMULGEE RIVER NEAR LUMBER CITY AFFECTING MONTGOMERY...TELFAIR AND
  WHEELER COUNTIES 

.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

&&

GAC021-153-169-207-289-150344-
/O.CON.KFFC.FL.W.0053.000000T0000Z-090416T0000Z/
/MACG1.1.ER.090414T0652Z.090414T1800Z.090415T1800Z.NO/
944 AM EDT TUE APR 14 2009

THE FLOOD WARNING CONTINUES FOR
  THE OCMULGEE RIVER NEAR MACON
* UNTIL WEDNESDAY EVENING. 
* AT 9 AM TUESDAY THE STAGE WAS 18.2 FEET AND NEARLY STEADY. 
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 18.0 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 19.2 FEET BY THIS AFTERNOON.
  THE RIVER WILL FALL BELOW FLOOD STAGE EARLY AFTERNOON WEDNESDAY.
* AT 19.0 FEET...MINOR FLOODING CONTINUES. THE MACON GREENWAY 
  OCMULGEE HERITAGE TRAIL WILL BEGIN TO FLOOD IN AREAS JUST NORTH OF 
  THE FIFTH STREET BRIDGE. CITIZENS OF THE TRAIL WILL NEED TO STOP 
  USE. IN ADDITION...THE LOWEST SECTIONS OF THE CHARLES JONES GATEWAY
  PARK WILL FLOOD.

$$

GAC091-271-315-142100-
/O.CON.KFFC.FL.W.0037.000000T0000Z-090414T2100Z/
/ABBG1.2.ER.090401T2317Z.090407T2200Z.090414T1500Z.NO/
944 AM EDT TUE APR 14 2009

THE FLOOD WARNING CONTINUES FOR
  THE OCMULGEE RIVER NEAR ABBEVILLE
* UNTIL THIS AFTERNOON. 
* AT 8 AM TUESDAY THE STAGE WAS 12.1 FEET AND FALLING. 
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 12.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS 
  MORNING.
* AT 12.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF LOWLANDS 
  ADJACENT TO THE RIVER BANK OCCURS. FLOOD WATERS REACH TOP OF THE 
  ABBEVILLE BOAT RAMP AND ALSO FLOODS NEARBY PARK.

$$

GAC209-271-309-150344-
/O.CON.KFFC.FL.W.0046.000000T0000Z-090416T1800Z/
/LBRG1.2.ER.090403T1820Z.090408T1330Z.090416T1200Z.NO/
944 AM EDT TUE APR 14 2009

THE FLOOD WARNING CONTINUES FOR
  THE OCMULGEE RIVER NEAR LUMBER CITY
* UNTIL THURSDAY AFTERNOON. 
* AT 9 AM TUESDAY THE STAGE WAS 15.9 FEET AND NEARLY STEADY. 
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 15.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THURSDAY 
  MORNING.
* AT 15.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS. WATER
  OVERFLOWS INTO THE BROAD SWAMPY FLOOD PLAIN. FARM FIELDS ON RIGHT 
  BANK FLOOD. GENERAL AGRICULTURE AND TIMBER INTEREST AFFECTED BY 
  FLOODING. IN ADDITION...WATER REACHES TOP OF BOAT RAMP NEAR HIGHWAY
  341 BRIDGE.

$$
000 
WGUS82 KFFC 141519
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1119 AM EDT TUE APR 14 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES...
  MONROE AND TWIGGS COUNTIES 
  OCMULGEE RIVER NEAR ABBEVILLE AFFECTING DODGE...TELFAIR AND WILCOX
  COUNTIES 
  OCMULGEE RIVER NEAR LUMBER CITY AFFECTING MONTGOMERY...TELFAIR AND
  WHEELER COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

&&

GAC021-153-169-207-289-150519-
/O.EXT.KFFC.FL.W.0053.000000T0000Z-090415T0600Z/
/MACG1.1.ER.090414T0652Z.090414T1230Z.090415T0000Z.NO/
1119 AM EDT TUE APR 14 2009

...FLOOD WARNING CONTINUES FOR
  THE OCMULGEE RIVER NEAR MACON
* UNTIL LATE TONIGHT. 
* AT 10 AM TUESDAY THE STAGE WAS 18.2 FEET...AND FALLING SLOWLY. 
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 18.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS 
  EVENING.
* AT 18.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF 
  AGRICULTURAL LANDS DOWNSTREAM FROM THE GAGE WILL OCCUR.

$$

GAC091-271-315-150519-
/O.EXT.KFFC.FL.W.0037.000000T0000Z-000000T0000Z/
/ABBG1.2.ER.090401T2317Z.090407T2200Z.000000T0000Z.NO/
1119 AM EDT TUE APR 14 2009

...FLOOD WARNING CONTINUES FOR
  THE OCMULGEE RIVER NEAR ABBEVILLE
* THROUGH TONIGHT.
* AT 8 AM TUESDAY THE STAGE WAS 12.1 FEET...AND FALLING. 
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 12.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL BELOW FLOOD STAGE BY TONIGHT.
* AT 12.0 FEET...MINOR FLOODING OF LOWLANDS ADJACENT TO THE RIVER
  BANK OCCURS. FLOOD WATERS REACH TOP OF THE ABBEVILLE BOAT RAMP
  AND ALSO FLOODS NEARBY PARK.

$$

GAC209-271-309-150519-
/O.CON.KFFC.FL.W.0046.000000T0000Z-090416T1800Z/
/LBRG1.2.ER.090403T1820Z.090408T1330Z.090416T1200Z.NO/
1119 AM EDT TUE APR 14 2009

THE FLOOD WARNING CONTINUES FOR
  THE OCMULGEE RIVER NEAR LUMBER CITY
* UNTIL THURSDAY AFTERNOON. 
* AT 10 AM TUESDAY THE STAGE WAS 15.9 FEET...AND FALLING. 
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 15.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL BELOW FLOOD STAGE BY THURSDAY 
  MORNING.
* AT 15.0 FEET...MINOR FLOODING BEGINS. WATER OVERFLOWS INTO THE
  BROAD SWAMPY FLOOD PLAIN. FARM FIELDS ON RIGHT BANK FLOOD.
  GENERAL AGRICULTURE AND TIMBER INTEREST AFFECTED BY FLOODING. 
  IN ADDITION...WATER REACHES TOP OF BOAT RAMP NEAR HIGHWAY
  341 BRIDGE.

$$
000 
WGUS82 KFFC 141912
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
312 PM EDT TUE APR 14 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES...
  MONROE AND TWIGGS COUNTIES

&&

GAC021-153-169-207-289-142012-
/O.CAN.KFFC.FL.W.0053.000000T0000Z-090415T0600Z/
/MACG1.1.ER.090414T0652Z.090414T1230Z.090414T1721Z.NO/
312 PM EDT TUE APR 14 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE OCMULGEE RIVER NEAR MACON. 
* AT 2 PM TUESDAY THE STAGE WAS 17.9 FEET AND FALLING. 
* FLOOD STAGE IS 18.0 FEET. 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 13, 10:05 PM EDT, 4 hours 15 minutes earlier.

Area forecast discussion, Apr 13, 10:05 PM EDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1005 PM EDT MON APR 13 2009

.UPDATE...
LATEST ANALYSIS PUTS FRONT INTO EXTREME NORTHWEST GEORGIA AROUND
07-08Z TIME FRAME...THEN INTO ATLANTA METRO AREA AROUND 11-12Z.
WATCHING LINE OF SHOWERS/TSTORMS PUSHING EAST ACROSS ALABAMA...AND
AT CURRENT SPEED SHOULD BE REACHING EXTREME NORTHWEST GEORGIA
AROUND MIDNIGHT OR SO. SEVERE THREAT LOOKS MINIMUM AT THIS
POINT...AND HAVE SEEN SOME DECREASE IN INTENSITY AS THE STORMS
MOVE EAST INTO COOLER/MORE STABLE AIR. HOWEVER...SPC STILL HAS
PORTIONS OF NORTHWEST GEORGIA IN SLIGHT RISK AND WILL NEED TO KEEP
A CLOSE WATCH AS STORMS GET CLOSER.

&&

.PREV DISCUSSION... /ISSUED 730 PM EDT MON APR 13 2009/

SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
PRIMARY CONCERN IS CHC FOR SEVERE CONVECTION TONIGHT AND TUESDAY
MORNING IN NORTH GA. DEEP UPPER LOW CENTERED OVER MISSOURI THIS
AFTERNOON WILL TRACK VERY SLOWLY EAST INTO OH VALLEY THIS TIME
TOMORROW THEN TRACK SOUTHEAST TO THE MID ATLANTIC COAST. NEW
CONVECTION DEVELOPING NOW IN DRY SLOT IN MIDDLE TN AND FAR NORTH
AL. MLCAPE IN THIS AREA BETWEEN 400 AND 800 J/KG. WOULD NORMALLY
EXPECT MUCH GREATER THREAT IN THIS PATTERN...HOWEVER PERSISTENT
MCS WITH TRAINING CONVECTION OVER CENTRAL AND EASTERN GULF COAST
HAS WEAKENED LOW LEVEL FLOW AND CUT OFF DEEP MOISTURE ADVECTION.
DEWPOINTS IN NRN AL STILL STRUGGLING TO GET INTO THE 60S. ACROSS NC
AND NE GA...WEDGE AND MCS COLD POOL HAS CREATED VERY STABLE
CONDITIONS WHICH IS NOW ADVECTING INTO NW GA. EXPECT LARGE HAIL TO
BE PRIMARY THREAT TONIGHT AND THAT MAY BE PUSHING IT. COVERAGE
ALSO EXPECTED TO MORE SCATTERED RATHER THAN WIDESPREAD WITH
DECREASING COVERAGE FURTHER SOUTH.

STRONG GRADIENT WINDS NOT EXPECTED TO DEVELOP TONIGHT AS IT DID
LAST NIGHT RESULTING FROM STRONG PRESSURE GRADIENT BETWEEN WAKE
LOW AND COLD POOL HIGH. THOSE EVENTS ARE RARE AND SEEM TO HAPPEN
HERE ONCE OR TWICE A YEAR...MOSTLY IN NW GA. THIS ONE WAS ONE OF
THE MOST WIDESPREAD THAT I HAVE SEEN. MUCH OF THE TREE DAMAGE WAS
ENHANCED DUE TO VERY SATURATED SOIL AND DROUGHT-WEAKENED
TREES/ROOTS. MOST TREES DOWNED WERE LARGE PINES. 250000 WITHOUT
POWER IN NORTH GA AS OF NOON.

EVEN WITH SATURATED SOIL...DO NOT EXPECT SUFFICIENT HEAVY RAINFALL
OR COVERAGE FOR ADDITIONAL FLOODING DUE TO DECREASED MOISTURE AND
MOISTURE ADVECTION FROM UPSTREAM CONVECTION AS DISCUSSED EARLIER.

MOSTLY USED BIAS-ADJUSTED MAV/MET BLEND FOR TEMPS.

LONG TERM /THURSDAY THROUGH MONDAY/...
HIGH AMPLITUDE PATTERN TO PERSIST. MED RANGE MODELS IN FAIRLY GOOD
AGREEMENT UNTIL THIS WEEKEND. H5 RIDGE AXIS NOT EXPECTED TO MOVE
EAST OF GA UNTIL LATE FRIDAY. BY THE WEEKEND...ECMWF KEEPS
SHORTWAVE TROUGH TOGETHER WITH NEAR NEUTRAL-MERIDIONAL TILT AND
MORE SUBSTANTIAL VERTICAL MOTION AND SFC LOW /AND SEVERE WEATHER
POTENTIAL/ WHILE GFS SHEARS OUT SYSTEM INTO HIGHLY POSITIVE TILT
WITH VERY SLOW PROGRESSION YET STRONG SW FLOW /SUGGESTING A HEAVY
RAIN OR FLOODING THREAT/. PERSONALLY THINK WEVE HAD ENOUGH OF BOTH
THIS SPRING BUT MY OPINION DOESNT COUNT FOR MUCH. GOING FCST
SEEMS TO HAVE GOOD ENOUGH HANDLE ON FCST FOR THIS WEEKEND AND
MONDAY.

SNELSON

AVIATION...
LATEST SATELLITE IMAGERY SUGGEST A BRIEF IMPROVEMENT OF CURRENT MVFR
CIGS IS POSSIBLE BETWEEN 00-03Z AS DRIER AIR ADVECTS UP FROM THE SW.
OTHERWISE...EXPECT MVFR CIGS TO HOLD DOWN AROUND BKN015 UNTIL AROUND
03Z WHEN CIGS BEGIN TO LOWER TO IFR (OVC008) LEVELS. THESE IFR CIGS
SHOULD PERSIST THROUGH THE NIGHT...ALTHOUGH COULD SEE THEM TEMPO
LOWER TO LIFR (OVC004) WITH THE OCCASIONAL SHOWER THAT MIGHT COME
ACROSS THE ATLANTA METRO AREA BETWEEN 08-12Z...JUST AHEAD AND ALONG
THE FRONT. EXPECT WINDS AT ATL TO GO SW BY 08-09Z...THEN FROPA
BETWEEN 14-16Z...WITH A GRADUAL IMPROVEMENT OF CIGS THRU 18Z. WINDS
BECOME GUSTY BEHIND THE FRONT AND REMAIN GUSTY INTO THE EVENING
HOURS. /39

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          54  69  44  68  43 /  50  40   5   5   5
ATLANTA         56  66  44  66  45 /  60  20   5   5   5
BLAIRSVILLE     49  60  40  62  38 /  60  50  10   5   5
CARTERSVILLE    55  64  41  65  40 /  70  30  10   5   5
COLUMBUS        58  71  45  70  46 /  50  20   5   5   5
GAINESVILLE     54  66  45  66  43 /  50  50  10   5   5
MACON           59  74  46  72  43 /  40  20   5   5   5
ROME            53  63  40  65  42 /  70  20  10   5   5
PEACHTREE CITY  56  68  42  67  40 /  60  20   5   5   5
VIDALIA         63  76  47  72  45 /  50  20  10   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

49
Hazardous weather outlook, Apr 13, 9:22 PM EDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
922 PM EDT MON APR 13 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141545-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
922 PM EDT MON APR 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS EVENING AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF NORTHWEST
AND WEST CENTRAL GEORGIA THIS EVENING AND OVERNIGHT.

.SYNOPSIS...
AN AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT LOCATED ALONG THE
MISSISSIPPI VALLEY REGION LATE THIS AFTERNOON WILL GRADUALLY PUSH
EASTWARD OVERNIGHT. WARM...MOIST AIR WILL CONTINUE TO SPREAD
NORTHWARD AHEAD OF THE APPROACHING FRONT AND LOW PRESSURE SYSTEM.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS ASSOCIATED WITH THUNDERSTORMS THAT DEVELOP THIS
EVENING AND OVERNIGHT AHEAD OF THE COLD FRONT WILL BE LARGE HAIL AND
DAMAGING WINDS. THE GREATER THREAT IS EXPECTED TO BE GENERALLY ALONG
AND WEST OF A LINE FROM CARROLLTON TO MARIETTA TO BLUE RIDGE.

.DISCUSSION...
SOUTHERLY WINDS WILL CONTINUE TO INCREASE AREA MOISTURE AND
INSTABILITY THIS EVENING AND OVERNIGHT AHEAD OF THE APPROACHING COLD
FRONT. HOWEVER...CAPES WILL REMAIN MODERATELY WEAK... POSSIBLY
REACHING BETWEEN 200 AND 500 ACROSS PARTS OF WEST GEORGIA THIS
EVENING AND OVERNIGHT. DESPITE THE WEAK INSTABILITIES... FORCING
FROM A SERIES OF UPPER DISTURBANCES AND THE COLD FRONT ITSELF WILL
BE SUFFICIENT TO PRODUCE STRONG TO A FEW POSSIBLE SEVERE STORMS
AHEAD AND ALONG THE COLD FRONT TONIGHT...MAINLY IN NORTHWEST
GEORGIA. THE ISOLATED SEVERE STORM THREAT WILL GREATLY DIMINISH BY
SUNRISE AS THE STRONGER UPPER DYNAMICS LIFTS FURTHER TO THE
NORTHEAST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS TUESDAY...AND AGAIN ON SUNDAY.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED ACROSS PORTIONS OF NORTHWEST AND
WEST CENTRAL GEORGIA TONIGHT. IN ADDITION...SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 9:41 AM EDTSevere Thunderstorm WarningFFCEmanuel34 min
Apr 14, 9:51 AM EDTSevere Thunderstorm WarningFFCGreene, Jasper, Putnam13 min
Apr 14, 10:03 AM EDTSevere Thunderstorm WarningFFCEmanuel, Jefferson, Johnson42 min
Apr 14, 10:09 AM EDTSevere Thunderstorm WarningFFCMadison37 min
Apr 14, 2:02 PM EDTSevere Thunderstorm WarningFFCWilkes20 min
Apr 14, 2:20 PM EDTSevere Thunderstorm WarningFFCGlascock, Warren40 min

Nearby

River Flood Warnings in Georgia, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.